Alert archive / Utah / High Wind Watches in 2011

High Wind Watch 11, NWS Salt Lake City, UT

November 24, 2011

NWS Salt Lake City, UT issued this high wind watch at Nov 24, 2011, 9:11 PM MST. It took effect at Nov 25, 2011, 12:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 24, 2011, 9:11 PM MST (04:11 UTC)
In effect from
Nov 25, 2011, 12:00 PM MST
Expired
Nov 25, 2011, 4:04 AM MST
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

592 
WWUS75 KSLC 250411
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
911 PM MST THU NOV 24 2011

UTZ005-251200-
/O.NEW.KSLC.WI.Y.0036.111125T1400Z-111125T2300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
911 PM MST THU NOV 24 2011

...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM MST FRIDAY.

* AFFECTED AREA: FAR NORTHWEST UTAH...MAINLY ALONG STATE ROUTE 30.

* WINDS: NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING: DEVELOPING FRIDAY MORNING AND PERSISTING THROUGH MUCH OF
  FRIDAY AFTERNOON.

* IMPACTS: GUSTY NORTHWEST WINDS WILL PRESENT STRONG CROSS WINDS
  ON STATE ROUTE 30. HIGH PROFILE VEHICLES SHOULD USE EXTRA
  CAUTION. WIND SENSITIVE OPERATIONS MAY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

UTZ012-251200-
/O.NEW.KSLC.HW.A.0011.111125T1900Z-111126T1100Z/
CASTLE COUNTRY-
INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY
911 PM MST THU NOV 24 2011

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT. 

* AFFECTED AREA: CASTLE COUNTRY...INCLUDING THE CITIES OF
  EMERY...FERRON...CASTLE DALE...HUNTINGTON...AND PRICE.

* WINDS: THERE IS THE POTENTIAL FOR STRONG NORTHWEST WINDS OF 30
  TO 40 MPH...WITH GUSTS POTENTIALLY EXCEEDING 60 MPH.

* TIMING: DEVELOPING MIDDAY FRIDAY AND PERSISTING AT TIMES THROUGH
  MUCH OF FRIDAY NIGHT BEFORE DIMINISHING IN THE PREDAWN HOURS
  SATURDAY. 

* IMPACTS: STRONG CROSS WINDS ARE POSSIBLE ALONG STATE ROUTE 10.
  HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. WIND SENSITIVE
  OPERATIONS WILL LIKELY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
960 
WWUS75 KSLC 251104
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
404 AM MST FRI NOV 25 2011

UTZ012-251900-
/O.UPG.KSLC.HW.A.0011.111125T1900Z-111126T1100Z/
/O.EXB.KSLC.WI.Y.0036.111125T1900Z-111126T1100Z/
CASTLE COUNTRY-
INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY
404 AM MST FRI NOV 25 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM MST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: CASTLE COUNTRY...INCLUDING THE CITIES OF 
  EMERY...FERRON...CASTLE DALE...HUNTINGTON...AND PRICE. 

* WINDS: THERE IS THE POTENTIAL FOR STRONG NORTHWEST WINDS OF 30
  TO 40 MPH...WITH GUSTS POTENTIALLY EXCEEDING 50 MPH.

* TIMING: DEVELOPING MIDDAY TODAY AND PERSISTING AT TIMES THROUGH
  MUCH OF TONIGHT BEFORE DIMINISHING IN THE PREDAWN HOURS SATURDAY.

* IMPACTS: STRONG CROSS WINDS ARE POSSIBLE ALONG STATE ROUTE 10.
  HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. WIND SENSITIVE
  OPERATIONS WILL LIKELY BE AFFECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

UTZ005-251900-
/O.CON.KSLC.WI.Y.0036.111125T1400Z-111125T2300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
404 AM MST FRI NOV 25 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
MST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
MST THIS AFTERNOON. 

* AFFECTED AREA: FAR NORTHWEST UTAH...MAINLY ALONG STATE ROUTE 
  30. 

* WINDS: NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING: DEVELOPING THIS MORNING AND PERSISTING THROUGH MUCH OF
  THIS AFTERNOON.

* IMPACTS: GUSTY NORTHWEST WINDS WILL PRESENT STRONG CROSS 
  WINDS ON STATE ROUTE 30. HIGH PROFILE VEHICLES SHOULD USE 
  EXTRA CAUTION. WIND SENSITIVE OPERATIONS MAY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Nov 24, 3:38 PM MST, 5 hours 33 minutes earlier.

Area forecast discussion, Nov 24, 3:38 PM MST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
338 PM MST THU NOV 24 2011

.SYNOPSIS...SEVERAL WEAK DISTURBANCES WILL MOVE ACROSS THE REGION
THIS EVENING INTO FRIDAY. HIGH PRESSURE WILL BUILD INTO THE AREA
THROUGH THE WEEKEND. ANOTHER WEAK SYSTEM IS EXPECTED TO CROSS THE
AREA MONDAY.

&&

.DISCUSSION...A SPLITTING SYSTEM WILL CONTINUE TO PUSH ACROSS THE
REGION TODAY INTO TONIGHT. ANOTHER WEAK SYSTEM WILL IMPACT MAINLY
NORTHERN UTAH FRIDAY. EXPECT ANY SNOW ACCUMULATIONS TO BE LIGHT AT
THIS TIME. THE BIGGEST IMPACT FROM EITHER SYSTEM WILL BE THE
POTENTIAL FOR A PERIOD OF LIGHT ROAD SLUSH ON HIGH MOUNTAIN PASSES
INCLUDING PARLEYS SUMMIT...DANIELS SUMMIT AND SOLDIER SUMMIT
FRIDAY MORNING. MOTORISTS ARE URGED TO EXERCISE EXTRA CAUTION
DURING THIS PERIOD.

THE NEXT CONCERN WILL BE WHETHER FOG WILL AGAIN DEVELOP ACROSS THE
WESTERN UINTA BASIN THIS EVENING INTO FRIDAY MORNING. EXPECT FOG
TO BE LESS PERSISTENT THAN LAST NIGHT...BUT POCKETS OF
VISIBILITIES BELOW 1/4 MILE WILL REMAIN POSSIBLE.

FOLLOWING FRIDAYS DISTURBANCE...A LARGE RIDGE OF HIGH PRESSURE
WILL BUILD INTO THE AREA THROUGH AT LEAST MONDAY. A SYSTEM
TRAVELING ACROSS THE NORTH SIDE OF THE RIDGE MAY BRUSH ACROSS
EXTREME NORTHERN UTAH MONDAY AFTERNOON INTO MONDAY NIGHT...BUT AT
THIS TIME...IT APPEARS TO BE MAINLY A DRY COLD FRONT ACROSS THE
STATE. THE RIDGE IS EXPECTED TO BUILD BACK INTO PLACE THROUGH
MIDWEEK.

A STRONGER AND COLDER SYSTEM IS DEPICTED ACROSS THE WESTERN UNITED
STATE THURSDAY. THE 12Z GFS INDICATES THIS SYSTEM WILL GRAZE THE
CWA TO THE EAST WHILE THE 12Z EC IS MORE INDICATIVE OF A STRONG
STORM CROSSING THE EASTERN GREAT BASIN. DUE TO LARGE MODEL
DISCREPANCIES...LEFT POPS NEAR CLIMO IN THE FORECAST. CONFIDENCE
IN ANY PARTICULAR SCENARIO AT THIS TIME IS QUITE LOW.

&&

.AVIATION...SOUTH WINDS ARE EXPECTED TO PERSIST AT THE KSLC TERMINAL
THROUGH TONIGHT. HOWEVER...THERE IS A 10 PERCENT CHANCE OF A SWITCH
TO NORTHWEST WINDS DURING THE 23-01Z TIME-FRAME. OTHERWISE...VFR
CONDITIONS WILL CONTINUE AT THE KSLC TERMINAL THIS EVENING WITH
CEILINGS REMAINING ABOVE 6000 FT AGL. CEILINGS ARE EXPECTED TO FALL
BELOW 6000 FEET ON FRIDAY MORNING BETWEEN 12-15 UTC...ALTHOUGH THERE
IS A 30 PERCENT CHANCE THAT THIS WILL OCCUR BEFORE 12Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

KRUSE/GRAHAM

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Nov 24, 7:47 AM MST, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
747 AM MST THU NOV 24 2011

UTZ001>016-019>021-517-518-WYZ021-251330-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
747 AM MST THU NOV 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG WILL CONTINUE ACROSS PORTIONS OF NORTHERN UTAH INCLUDING
THE WESTERN UINTA BASIN. MOTORISTS SHOULD BE PREPARED FOR VERY LOW
VISIBILITIES WITH LITTLE OR NO NOTICE.

PATCHY FOG MAY DEVELOP ONCE AGAIN ACROSS THESE AREAS AGAIN TONIGHT.

A WEAKENING STORM SYSTEM WILL BEGIN TO IMPACT MAINLY NORTHERN UTAH
LATE TONIGHT. LIGHT VALLEY RAIN AND SNOW AND MOUNTAIN SNOW CAN BE
EXPECTED WITH MINIMAL ACCUMULATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER WEAK SYSTEM WILL CROSS THE AREA FRIDAY. THIS DISTURBANCE IS
EXPECTED TO BRING LIGHT PRECIPITATION TO NORTHERN UTAH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 9:11 PM MSTWind AdvisorySLC31 hr

Nearby

High Wind Watches in Utah, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.